The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Loud tinnitus

Hi there! I have a question for taking my medications. Im on my second week of taking 20mg Amitryptiline and i feel like my tinnitus is getting too loud. Should i keep going on with this med? Does this mean its working or no?

Unfortunately increased tinnitus is quite a common side effect of Amitriptyline and some other drugs too. Some consultants think an initial increase in side effects is a sign the drug will work. Dr Silver is one. Others suggest it necessitates a change. Commonsense dictates that intolerable side effects demand action. All drugs have side effects. Amitriptyline has a good reputation with MAV. Nortriptyline, a cousin drug, is often offered as an alternative. May be worth discussing with your medical provider.

1 Like

Thank you so much!

1 Like

Notriptyline helped me a lot, in combination with topomax. I still have tinnitus, but it dropped off quite a bit and now is sometimes not present. When it gets very loud, that generally means something bad is coming. But that’s just me.